[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

[IP] Chemotherapy



I've just had a partial mastectomy and started Chemo  Monday.  So far 
so good, except my blood glucoses are going crazy.  I'm on CMF with 
the C tablets twice a day and M and F IV in normal saline on Mondays, 
and I had to snack for lows during the IV and then went high (300 by 
7 am) after my first dose of orals that evening--have ben running a 
temp basal of 150% since Tues morning which, with lowering of both 
sensitivity and c/i ratio to about 75% of normal worked for a couple 
of days but this morning I'm going a bit low.  Cut back to 125% but 
I'm wondering if it's the C tablets (in which case I'm going to need 
extra insulin for the next 6 months), the steroid they gave me with 
the IV to prevent nausea, or the IV medications (in either case I may 
have to expect a weekly cycle in basal and bolus needs.)  Anybody 
have experience with this regime?  The doctor seems at a loss 
regarding effects of chemo on Type 1's.
-- 
Sue Ann Bowling, North Pole, Alaska
http://climate.gi.alaska.edu/Bowling/Bowling.html (professional--retired)
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org